Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Tetracyclines may affect the microorganisms in your gastrointestinal tract that make vitamin-K. This may affect how your anticoagulant works.
What might happen:
You may experience an increased chance for bleeding including bleeding from your gums, nosebleeds, unusual bruising, or dark stools.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to check your INR values more closely during and after your antibiotic. If you have any signs of bleeding, such as bleeding from your gums, nosebleeds, unusual bruising, or dark stools, contact your doctorYour healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Penning-van Beest FJ, Koerselman J, Herings RM. Risk of major bleeding during concomitant use of antibiotic drugs and coumarin anticoagulants. J Thromb Haemost 2008 Feb;6(2):284-90.
2.Hasan SA. Interaction of doxycycline and warfarin: an enhanced anticoagulant effect. Cornea 2007 Jul;26(6):742-3.
3.Baciewicz AM, Bal BS. Bleeding associated with doxycycline and warfarin treatment. Arch Intern Med 2001 May 14;161(9):1231.
4.Caraco Y, Rubinow A. Enhanced anticoagulant effect of coumarin derivatives induced by doxycycline coadministration. Ann Pharmacother 1992 Sep; 26(9):1084-6.
5.Westfall LK, Mintzer DL, Wiser TH. Potentiation of warfarin by tetracycline. Am J Hosp Pharm 1980 Dec;37(12):1620, 1625.
6.Danos EA. Apparent potentiation of warfarin activity by tetracycline. Clin Pharm 1992 Sep;11(9):806-8.